Laurie G’s Story – Levaquin and Cipro Effects

Laurie G FQWall

I am a 42 year-old female living in San Antonio, TX. I was a daily runner, in great health, and own my own Service Dog training company for wounded warriors and civilians with disabilities. In mid 2011, I was prescriped Levaquin for an upper respiratory infection. I had a classic swollen tongue-type reaction. The doctors noted this, took me off the Levaquin, and started me on something else. In December of 2011, I went to the military ER for a bad UTI. Despite my big red band that said severe allergy to Levaquin, I was given Cipro. I asked the doctor THREE times if he was sure I could take this. I then asked the PHARMACIST three times if I could take it. (My husband, and AF Officer, was with me the entire time). I went home, took two doses of the Cipro, and my life has never been the same. I was in such excruciating lower back pain, pain down my buttocks, and down my legs into my ankles that I was probably at the ER at least 6 times during the next three months to be put on IV Dilaudid or Morphine just to dull the pain. Then, I was sent home with Vicodin. The episodes would come any time I did a lot of physical activity, so I had to stop running. I also had to lessen my hours as a dog trainer (for which I received my Masters) because of the pain. Fortunately, I had a neurologist at the military medical center who had heard of fluoroquinolone toxicity. I had many, many workups done, and also consulted with Dr. Jay Cohen in San Diego. We sued the military hospital and they settled with us for a paltry $95,000 – of which we got $75,000. I am writing this because I just got home at 5 am this morning from yet another run to the ER with excruciating low back pain – so bad that my husband had to carry me. That makes probably over 15 visits to the ER in the past two years for exactly the same pain. It is indescribable. The effect it has had on my life, my career, everything – words could never express. If I could go back and write that doctor a personal note to let him know that his “tiny”mistake changed the course and quality of my life with two pills, I would.

2 thoughts on “Laurie G’s Story – Levaquin and Cipro Effects

  1. Hi Lauri. I’m also in San Antonio and spent many a visit to the ER due to levaquin. Glad youre neurologist believed you. The one I saw at BAMC did not believe me and only wanted to give me anti depressants. I told him he’d be depressed to if he had to go through what I was going through.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s